Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 23, NWS Philadelphia/Mount Holly

July 6, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 6, 2003, 11:12 PM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2003, 11:12 PM EDT (03:12 UTC)
Expired
Jul 7, 2003, 12:45 AM EDT
In force
93 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 6, 3:25 PM EDT, 7 hours 47 minutes earlier.

Area forecast discussion, Jul 6, 3:25 PM EDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT SUN JUL 6 2003

FCST PKG WILL BE LEANING TWD THE ETA SOLN. LIKE ITS SLOR CFP TIMING
ON WED WHICH USUALLY DOES WORK BETTER DURG THE SUMMER. ALSO THE
UKMET AND CAN SEF APR SLOR THAN THE 12Z GFS WITH THE CFP. OUR
BRIEFLY DRIER WX IS ABT COMING TO AN END AND WE SHLD HAVE SOME
RETURN FLOW/WAA INDCD PCPN ON MON. ETA/S CONVECTIVE PARAMETERS ARE
OVERDONE FOR TUE. THE QUES BCMS HOW MUCH TO SCALE THEM BACK. WHAT
DOES NOT APR OVERDONE IS THE PTNL FOR MORE WDSPRD MID 90S AS CORE OF
HOTTEST AIR MOVES ACRS OUR CWA THAT DAY. CONFID ABT EXTDD PERIOD IS
LOW DUE TO SOUNDG TO SOUNDG CHGS IN THE MDL.

OLD RMNTS OF MCS GONE PAST NEVER DIE EASY. THAT WAS THE CASE LAST
NGT AS IT COUPLED WITH AN OUTFLOW BOUNDARY FROM EVE CONVECTION ARND
PHL TO ENERGIZE A FEW MORE SVR TSRA IN OUR SERN CWA. THE PICT IS NOT
MUCH DIF TDY AS THERE IS ONE OBVIOUS VORTEX IN NERN OH WHICH GETS
COUPLED WITH SOME LLVL THETA E ADVT LTR TDY. THIS SHLD DRIFT EWD
INTO OUR CWA THIS EVE. ON THE SRN FLANK MID 70S DEW PTS HAVE NEVER
BEEN FLUSHED FROM VA. SFC WINDS ARE SLOLY BACKING TO THE SW OVR US
AND THIS MAY SET UP AGAIN ANOTHER EVE WDLY SCTD CONVECTION. LIKE YDA
AND WE CAN SAY LIKE TMRW THE STGST WINDS AND CLOSEST PROX TO THE JET
WILL BE ALG OUR NRN ZONES. BUT DOWN HERE THETA E DROPS WITH HGT ARE
AGN ABT 25C AND GIVEN HOW DEEP BLUE THE SKIES ARE...ITS BELIEVABLE.
THUS WE WILL CONT THE CHC OF TSRA INTO THIS EVE.  A SLICE OF OUR
CENTRAL CWA MAY ESCAPE BTWN THESE FLASH POINTS. AGAIN ONE OR TWO
COULD BCM A SVR PULSER...HOPEFULLY NOT WITH THE LIFETIME OF THE ONE
FROM THE LWR SUSQ VLY YDA. WITH WAA FCSTD TO NOT OCR TIL MON...DO
NOT SEE HOW PCPN WILL MOVE IN TWD MRNG. BLV CONVECTION WILL DISPT AS
IT HAS THE LASDT COUPLE OF NGTS IN OUR CWA +/- MIDN.

THE ETA HAS BACKED OFF FROM ITS WAA INDCD PCPN ON MON. THE GFS STILL
SHOWS SOME DECENT WAA...BUT IT SEEMS SUFFERING FROM GRID SCALE
FEEDBACK THRU THE GREAT LAKES AND MAY BE OVERDOING IT. ALSO ITS
FARTHER N POSN OF HVY RAIN IS BUCKING THE MEAN FLOW AND JUICIER AIR.
WE WILL KEEP POPS IN CHC CAT FOR THE DAY AND EVE ON MON. TMRW CLDS
MAY BE OUR FRIEND FIRST KEEPING THE TEMPS DOWN AND SECOND LWRG OUR
SVR THREAT. FCSTD CAPES/LI(S) AND TTS ARE MDT FOR CONVECTION AND THE
THETA E DROP WITH TEMP IS FCSTD TO BE NOT AS STEEP AS TDY. FULL SUN
MACROS ARE ARND 90...SO WILL NOT BE FOLLOWING HOTTER NGM. HEAT
INDICES SHLD TOP OUT NEAR CRIT FOR MAJOR URBAN AREAS SO CUR PLANS
ARE TO LET EXCESSIVE HEAT WRNG EXPIRE AND ISSUE AN SPS ABT MORE
PBLMS FOR TUE.

TUE APRS TO BE AN INTERESTING DAY...ESP IN THE ETA/S WORLD. FCSTD
CAPES GO TO 3500...LI/S DROP TO -10 AND SOMEHOW WE GET NO FCSTD
MSRBL PCPN. THERE IS A FCSTD LEE SIDE TROF AND EVEN WITH THE CDFNT
MILES AWAY...THE THETA E DROP GOES TO 30C. WE WOULD ALMOST BET THE
OCEANSIDE VILLA THAT THE FCST WILL CALM DOWN COME TUE...ESP SINCE IT
LOOKS LIKE THE ETA INITS THIS FROM A COMPLEX IN OH ON MON. THERE IS
PLENTY OF WIGGLE ROOM EVEN IN A CALMER ATMOS FOR THUNDER ON TUE AFTN
AND WE/LL CONT THE MNTN WHERE THEY ARE. WE WILL THEN INCLUDE IT ALL
ZONES TUE EVE. FULL SUN MACROS ARE IN THE MID 90S WHICH AGREE WITH
GUID. WOULD EXPECT DEWPTS TO BE HIER THAN ETA MOS AND THUS HI OF 100
WILL PBLY BE MET AGAIN IN URBAN LOCNS. MOVING FNT A BIT FASTER ON
WED...SO THIS MAY BE A ONE DAY HEAT EVENT.

THE ETA IS SLOR TO MOVE THE CDFNT THRU THAN THE GFS ON WED. FOR NOW
THIS IS PREFERRED GIVEN ITS JULY AND BACKING BY OTHER MDLS. THUS
WE/LL CONT A CHC OF TSRA FOR MOST OF OUR CWA. WITH THE CORE OF THE
HOT AIR OFSHR AND MORE CLDS/DEBRIS...WED MAY BE A BIT MORE
BEARABLE...BUT NOT BY MUCH.

EXTDD: NOT MUCH CONFID WITH EXTDD FCST AS BIG CHGS IN THE MDLS FROM
YDA. THEY ARE BASICALLY SPLIT THE LARGE TROF OF YDA INTO TWO
DISTINCT PIECES. WHL LOGICAL FOR SUMMER IT LENDS ITSELF TO BIG
TIMING DIFS WITH RESPECT TO WED NGT THRU FRI. ONE CAN POINT TO ANY
MED RNG MDL AND FIND A DIF SOLN FOR THOSE DAYS. THIS FCST PKG WILL
LEAN TWD THE 06Z GFS WHICH SEEMS TO BE A CALMER GENTLER SOLN TO THE
ECMWF. WHL OVERLY ENERGETIC IT HAS HAD THE LEAD OVER THE OTHER MED
RNG MDLS WITH RESPECT TO FCSTG THIS CHG. THE LEAD LOW ON THE 12Z GFS
FOR THU MRNG FOR NOW APRS TO BE MORE GRIDSCALE PBLMS AND WAS NOT
FOLLOWED.

MARINE: NO PBLMS.

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...NONE.

TFG
Hazardous weather outlook, Jul 6, 3:28 AM EDT, 19 hours 44 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 AM EDT SUN JUL 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR HIGHLY URBANIZED AREAS
OF SOUTHEAST PENNSYLVANIA...NEW JERSEY AND DELAWARE. ALSO OVER THE
REST OF THE AREA...HEAT INDICES WILL ALSO BE WELL INTO THE 90S
APPROACHING 100. SEE THE LATEST STATEMENT UNDER PHLNPWPHI OR WWUS71
KPHI FOR THE LATEST INFORMATION ON THE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE BEST CHANCE FOR THUNDERSTORMS WILL BE WITH A COLD FRONT THAT
SHOULD MOVE THROUGH LATE WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RNS

In the hours before

Local storm report, Jul 6, 8:15 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT SUN JUL 06 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    MANNINGTON                NJ   WIND DAMAGE
07/06/03   SALEM                          A FEW TREES DOWN.

0545 PM    VINELAND                  NJ   WIND DAMAGE
07/06/03   CUMBERLAND                     POWERLINES DOWN.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:52 PM EDTSpecial Marine WarningPHI68 min
Jul 6, 11:12 PM EDTSpecial Marine WarningPHI93 min
Jul 6, 11:14 PM EDTSevere Thunderstorm WarningPHICumberland, Salem61 min
Jul 6, 11:56 PM EDTSevere Thunderstorm WarningPHIGloucester49 min
Jul 7, 12:02 AM EDTSpecial Marine WarningPHI58 min
Jul 7, 12:04 AM EDTSevere Thunderstorm WarningPHICamden41 min
Jul 7, 12:28 AM EDTSevere Thunderstorm WarningPHIBurlington, Ocean47 min
Jul 7, 7:09 PM EDTSevere Thunderstorm WarningPHIGloucester36 min
Jul 7, 5:46 PM EDTSevere Thunderstorm WarningPHIMontgomery, Philadelphia44 min
Jul 6, 10:04 PM EDTSevere Thunderstorm WarningPHIKent56 min
Jul 6, 10:11 PM EDTSevere Thunderstorm WarningPHICecil64 min
Jul 6, 10:15 PM EDTSevere Thunderstorm WarningPHICecil60 min
Jul 6, 10:24 PM EDTSevere Thunderstorm WarningPHIQueen Anne's51 min
Jul 6, 10:50 PM EDTFlash Flood WarningPHIQueen Anne's55 min
Jul 6, 10:50 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot40 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.